Hail, Owyhee
- When
- May 30, 1:28 PM MST to 1:32 PM MST
- Where
- Owyhee County, Bruneau
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.883, -115.783
Very Strong Thunderstorms across the area produced hail near Bruneau and Three quarters of an inch of rain south of Murphy in fifteen minutes with minor flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
Very Strong Thunderstorms across the area produced hail near Bruneau and Three quarters of an inch of rain south of Murphy in fifteen minutes with minor flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at May 30, 1:25 PM MST, 3 minutes earlier.
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
220 PM MDT FRI MAY 30 2003
SEVERE WX CONTINUES OVER THE CWFA AT THIS TIME WITH POTENT SHORT
WAVE AND ASSOCIATED VORT MAX MOVING THROUGH THE REGION. EXPECT MORE
ACTIVITY INTO THE LATE AFTERNOON/EARLY EVE AS VORT MAX MOVES
NORTHEAST. A LOT OF SHEAR WITH THESE STORMS AND ROTATION EVIDENT
FROM EARLIER AND PRESENT ACTIVITY. ADDITIONALLY, STORMS HAVE A
HISTORY OF FLASH FLOODING DESPITE FAST MOVEMENT. REASON BEING THAT
ACTIVITY LIES IN A RICH MOISTURE ENVIRONMENT WITH NOON TIME SOUNDING
INDICATING 1.3 INCH PW VALUE. LOOK FOR ACTIVITY TO TAIL OFF THIS
EVENING AND EVENTUALLY END ALL TOGETHER. SATURDAY APPEARS TO BE A
TRANSITION DAY BACK TO DRIER AND WARMER CONDITIONS FOR NEXT WEEK.
RESIDUAL MOISTURE AND WEAK FLOW SHOULD BE ENOUGH FOR A FEW SHOWERS
OVER THE MOUNTAINS ON SATURDAY.
IN THE EXTENDED PERIOD THE DRY WESTERLY FLOW REALLY GETS ESTABLISHED
FOR A PROLONGED PERIOD OF DRY WARM WEATHER. ALTHOUGH TEMPERATURES
EXPECTED TO BE NO WHERE NEAR THE RECORDS OF THE LAST COUPLE DAYS. BY
MID WEEK THE WESTERN RIDGE AMPLIFIES SIGNIFICANTLY BRINGING MUCH
WARMER TEMPS BACK TO THE REGION. THIS SCENARIO IS CONSISTENT WITH
THE PREVIOUS TWO DAYS FORECAST THINKING.
.BOI...FLASH FLOOD WATCH IN EFFECT FOR EASTERN OREGON ZONES AND
EXTREME WESTERN IDAHO UNTIL 830 PM MDT (730 PM PDT).
=
G.SKARI
NNNNIDZ011>016-028>030-ORZ061>064-311200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE IDAHO 530 AM MDT FRI MAY 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH THIS EVENING FROM BAKER COUNTY EASTWARD THROUGH VALLEY COUNTY. THE MAIN THREAT WITH THESE STORMS WILL BE GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1008 AM MDT FRI MAY 30 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0953 AM 10 SE BOISE ID 60 MPH WIND GUST
05/30/03 ADA
TWBThe Boise radar (KCBX), 77 km away, was scanning. The volume nearest the first event began at 20:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378324.